Alert archive / Idaho / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 29, 2025, 3:12 PM PDT for Bonner County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2025, 3:12 PM PDT (22:12 UTC)
- Expired
- Aug 29, 2025, 3:45 PM PDT
- In force
- 33 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bonner County, ID
The radar
The Spokane radar (KOTX), 105 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
608
WUUS56 KOTX 292212
SVROTX
IDC017-292245-
/O.NEW.KOTX.SV.W.0007.250829T2212Z-250829T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
312 PM PDT Fri Aug 29 2025
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
West central Bonner County in the Panhandle of Idaho...
* Until 345 PM PDT.
* At 311 PM PDT, a severe thunderstorm was located just over Coolin,
11 miles south of Nordman, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Coolin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4853 11690 4853 11683 4840 11678 4840 11695
TIME...MOT...LOC 2211Z 355DEG 7KT 4848 11687
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:28 PM PDT, 44 minutes earlier. Its key messages:
- Thunderstorms continuing across northeast Washington and into the Northern Panhandle Friday evening.
- Hot temperatures next week, locally near 100, with Major to locally extreme HeatRisk. Record high temperatures for September possible for multiple locations.
Area forecast discussion, Aug 29, 2:28 PM PDT, 44 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
228 PM PDT Fri Aug 29 2025
.KEY MESSAGES...
- Thunderstorms continuing across northeast Washington and into
the Northern Panhandle Friday evening.
- Hot temperatures next week, locally near 100, with Major to
locally extreme HeatRisk. Record high temperatures for
September possible for multiple locations.
&&
.SYNOPSIS...
Threat for thunderstorms will decrease this evening. A strong
ridge of high pressure will then begin to build in this weekend.
Hot temperatures return with the ridge that will extend through
next week. High temperatures will climb back into the upper 90s to
near 100 degrees.
&&
.DISCUSSION...
...HOT WEATHER WITH WIDESPREAD MAJOR HEATRISK NEXT WEEK...
Tonight through Friday: A strong ridge of high pressure will
begin to build in over the Northwest this weekend. This upcoming
ridge will be anomalously strong and will sit over the region
for an extended period of time that will stretch through the
next work week. Temperatures will soar into the upper 90s across
the Inland Northwest with hotter locations such as Lewiston,
Moses Lake, Wenatchee, and Omak expected to be at or above 100
degrees by Monday and continue through at least Thursday. The
Spokane-Coeur d'Alene area will also be flirting with 100
degrees Monday through Wednesday. The record hottest temperature
in Spokane for the month of September is 98 degrees, so Spokane
is forecast to break that record or at least come very close.
For Wenatchee, the record hottest temperature in September is
101 degrees and they too will be very close to breaking that
mark. HeatRisk will increase into the Major category for much of
the region with pockets of extreme HeatRisk also expected in
central Washington due to the multiple days of hot daytime
temperatures and little relief at night. The region will also be
dry with relative humidity in the teens for multiple days next
week. This will continue to stress fuels. Ongoing fires and any
new fires will see prime conditions for growth. The anticipation
of increased fire activity will also lead to the potential of
greater smoke production that could impact air quality across
the region as well. /SVH
&&
.AVIATION...
18Z TAFS: The atmosphere will be conditionally unstable today
with diurnally driven showers and thunderstorms across the
northern mountains and in the Idaho Panhandle. Airports that will
see the potential for building cumulus and thunderstorms will
include the Methow Valley (KS52), Omak (KOMK), Colville (K63S),
Sandpoint (KSZT), and Bonners Ferry (K65S). Convection will
develop over the mountains and drift west-northwest and will be
capable of heavy downpours and gusty outflow winds. Winds will
otherwise be light and terrain driven across the region.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in VFR conditions. High confidence for thunderstorms remaining
north and east of the Columbia Basin today. KCOE will see a 20%
chance for thunderstorms between 22-02Z this afternoon with
better chances being north and east of this airport. All other
TAF sites having less than a 10% chance for thunderstorms. /SVH
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard
&&
.Preliminary Point Temps/PoPs...
Spokane 59 92 61 96 63 98 / 0 0 0 0 0 0
Coeur d'Alene 59 92 61 97 63 99 / 10 0 0 0 0 0
Pullman 54 90 59 94 59 96 / 0 0 0 0 0 0
Lewiston 64 97 66 100 67 100 / 0 0 0 0 0 0
Colville 49 91 51 94 52 97 / 20 0 0 0 0 0
Sandpoint 53 88 55 93 57 97 / 10 0 0 0 0 0
Kellogg 61 88 64 95 66 97 / 10 0 0 0 0 0
Moses Lake 59 94 63 96 63 98 / 0 0 0 0 0 0
Wenatchee 66 94 70 95 70 97 / 10 0 0 0 10 0
Omak 63 95 64 97 67 101 / 10 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...None.
ID...Air Quality Alert until 10 AM PDT Tuesday for Lewis and
Southern Nez Perce Counties-Lewiston Area.
&&In the hours before
Special weather statement, Aug 29, 1:48 PM PDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Spokane WA
148 PM PDT Fri Aug 29 2025
IDZ001-WAZ037-292115-
Northern Panhandle ID-Northeast Mountains WA-
148 PM PDT Fri Aug 29 2025
...A strong thunderstorm will impact portions of west central
Boundary, northwestern Bonner and eastern Pend Oreille Counties
through 215 PM PDT...
At 147 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Nordman, moving south at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Beaver Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Upper Priest Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4890 11711 4892 11694 4868 11677 4865 11709
TIME...MOT...LOC 2047Z 353DEG 22KT 4881 11701
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ASSpecial weather statement, Aug 29, 2:35 PM PDT, 37 minutes before
Special Weather Statement
National Weather Service Spokane WA
235 PM PDT Fri Aug 29 2025
IDZ001-WAZ037-292200-
Northern Panhandle ID-Northeast Mountains WA-
235 PM PDT Fri Aug 29 2025
...A strong thunderstorm will impact portions of northwestern Bonner
and east central Pend Oreille Counties through 300 PM PDT...
At 234 PM PDT, Doppler radar was tracking a strong thunderstorm over
Nordman, moving south at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Nordman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Priest Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4879 11714 4880 11690 4849 11679 4847 11714
TIME...MOT...LOC 2134Z 355DEG 16KT 4863 11699
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ASSpecial weather statement, Aug 29, 3:09 PM PDT, 3 minutes before
Special Weather Statement
National Weather Service Spokane WA
309 PM PDT Fri Aug 29 2025
IDZ004-292245-
Central Panhandle Mountains ID-
309 PM PDT Fri Aug 29 2025
...Strong thunderstorms will impact portions of northwestern Shoshone
County through 345 PM PDT...
At 309 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 19 miles south of Clark
Fork to near Lookout Pass. Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Wallace, Mullan, Lookout Pass, Prichard, Murray, and Magee Ranger
Station.
This includes Interstate 90 in Idaho between mile markers 61 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4724 11568 4782 11630 4794 11606 4783 11585
4775 11583 4775 11578 4773 11578 4770 11572
4765 11573 4760 11569 4755 11576 4754 11571
4746 11564 4743 11575 4737 11558 4730 11553
TIME...MOT...LOC 2209Z 245DEG 14KT 4786 11616 4747 11561
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JCLEVThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 1:28 PM PDT | Areal Flood Advisory | OTX | Boundary | 2 hr |
| Aug 29, 1:48 PM PDT | Special Weather Statement | OTX | Boundary | 27 min |
| Aug 29, 1:54 PM PDT | Severe Thunderstorm Warning | OTX | Bonner, Boundary | 25 min |
| Aug 29, 2:03 PM PDT | Areal Flood Advisory | OTX | Bonner, Boundary | 117 min |
| Aug 29, 3:00 PM PDT | Severe Thunderstorm Warning | OTX | Bonner | 30 min |
| Aug 29, 3:09 PM PDT | Special Weather Statement | OTX | Shoshone | 36 min |
| Aug 29, 3:31 PM PDT | Special Weather Statement | OTX | Kootenai | 29 min |
| Aug 29, 3:35 PM PDT | Special Weather Statement | OTX | Bonner | 40 min |
| Aug 29, 3:43 PM PDT | Special Weather Statement | OTX | Kootenai | 32 min |
| Aug 29, 3:48 PM PDT | Special Weather Statement | OTX | Shoshone | 27 min |
| Aug 29, 3:59 PM PDT | Special Weather Statement | OTX | Boundary | 31 min |
| Aug 29, 4:03 PM PDT | Special Weather Statement | OTX | Shoshone | 27 min |
| Aug 29, 4:05 PM PDT | Special Weather Statement | OTX | Bonner | 25 min |
| Aug 29, 4:23 PM PDT | Special Weather Statement | OTX | Bonner | 37 min |
| Aug 29, 4:23 PM PDT | Severe Thunderstorm Warning | OTX | Bonner | 37 min |
| Aug 29, 4:25 PM PDT | Special Weather Statement | OTX | Bonner | 35 min |
| Aug 29, 4:26 PM PDT | Special Weather Statement | OTX | Boundary | 34 min |
| Aug 29, 4:39 PM PDT | Special Weather Statement | OTX | Bonner | 36 min |
| Aug 29, 4:43 PM PDT | Special Weather Statement | OTX | Bonner | 32 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.